On entropy weak solutions of Hughes' model for pedestrian motion - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Zeitschrift für Angewandte Mathematik und Physik Year : 2012

On entropy weak solutions of Hughes' model for pedestrian motion

Abstract

We consider a generalized version of Hughes' macroscopic model for crowd motion in the one-dimensional case. It consists in a scalar conservation law accounting for the conservation of the number of pedestrians, coupled with an eikonal equation giving the direction of the flux depending on pedestrian density. As a result of this non-trivial coupling, we have to deal with a conservation law with space-time discontinuous flux, whose discontinuity depends non-locally on the density itself. We propose a definition of entropy weak solution, which allows us to recover a maximum principle. Moreover, we study the structure of the solutions to Riemann-type problems and we construct them explicitly for small times, depending on the choice of the running cost in the eikonal equation. In particular, aiming at the optimization of the evacuation time, we propose a strategy that is optimal in the case of high densities. All results are illustrated by numerical simulations.
Fichier principal
Vignette du fichier
preprintKGB.pdf (1.35 Mo) Télécharger le fichier
Origin Files produced by the author(s)
Loading...

Dates and versions

hal-00647798 , version 1 (02-12-2011)

Identifiers

Cite

Nader El-Khatib, Paola Goatin, Massimiliano D. Rosini. On entropy weak solutions of Hughes' model for pedestrian motion. Zeitschrift für Angewandte Mathematik und Physik, 2012, 64 (2), pp.223-251. ⟨10.1007/s00033-012-0232-x⟩. ⟨hal-00647798⟩
388 View
490 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More